Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 85, NWS Midland/Odessa, TX

May 23, 20164 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 23, 2016, 6:03 PM CDT for 4 counties in Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2016, 6:03 PM CDT (23:03 UTC)
Expired
May 23, 2016, 7:00 PM CDT
In force
57 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Borden County, TX, Glasscock County, TX, Howard County, TX, Mitchell County, TX

The radar

The Midland/Odessa radar (KMAF), 89 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 6:03 PM CDTHAIL 1.752 S Big Spring, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 2:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2825 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

460 
WUUS54 KMAF 232303
SVRMAF
TXC033-173-227-335-240000-
/O.NEW.KMAF.SV.W.0085.160523T2303Z-160524T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
603 PM CDT MON MAY 23 2016

THE NATIONAL WEATHER SERVICE IN MIDLAND  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BORDEN COUNTY IN WESTERN TEXAS...
  EASTERN HOWARD COUNTY IN WESTERN TEXAS...
  WEST CENTRAL MITCHELL COUNTY IN WESTERN TEXAS...
  NORTHEASTERN GLASSCOCK COUNTY IN WESTERN TEXAS...

* UNTIL 700 PM CDT

* AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTH
  HAVEN|2...OR NEAR BIG SPRING...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BIG SPRING...COAHOMA...WESTBROOK...SOUTH HAVEN...MIDWAY IN HOWARD
  COUNTY...SAND SPRINGS...VINCENT...BIG SPRING COUNTRY CLUB...ELBOW...
  SOUTH HAVEN|2...BIG SPRING MCMAHON-WRINKLE AIRPARK AND FORSAN.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 178 AND 208.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TEXAS.

LAT...LON 3208 10139 3217 10153 3265 10134 3236 10097
TIME...MOT...LOC 2302Z 212DEG 14KT 3217 10148 

HAIL...1.25IN
WIND...60MPH
 
$$

10
2 follow-up statements
539 
WWUS54 KMAF 232317 RRA
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
617 PM CDT MON MAY 23 2016

TXC173-232326-
/O.CAN.KMAF.SV.W.0085.000000T0000Z-160524T0000Z/
GLASSCOCK TX-
617 PM CDT MON MAY 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLASSCOCK COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TEXAS.

LAT...LON 3217 10126 3227 10149 3265 10134 3236 10097
TIME...MOT...LOC 2316Z 218DEG 27KT 3234 10130 

$$

TXC033-227-335-240000-
/O.CON.KMAF.SV.W.0085.000000T0000Z-160524T0000Z/
BORDEN TX-HOWARD TX-MITCHELL TX-
617 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN BORDEN...NORTHEASTERN HOWARD AND WEST CENTRAL
MITCHELL COUNTIES...

AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COAHOMA...OR 11
MILES NORTHEAST OF BIG SPRING...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BIG SPRING...COAHOMA...WESTBROOK...VINCENT...MIDWAY IN HOWARD COUNTY AND
SAND SPRINGS.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 178 AND 208.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TEXAS.

LAT...LON 3217 10126 3227 10149 3265 10134 3236 10097
TIME...MOT...LOC 2316Z 218DEG 27KT 3234 10130 

HAIL...1.25IN
WIND...60MPH
 
$$

10
198 
WWUS54 KMAF 232336
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
636 PM CDT MON MAY 23 2016

TXC033-227-335-240000-
/O.CON.KMAF.SV.W.0085.000000T0000Z-160524T0000Z/
BORDEN TX-HOWARD TX-MITCHELL TX-
636 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN BORDEN...NORTHEASTERN HOWARD AND WEST CENTRAL
MITCHELL COUNTIES...

AT 635 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VINCENT...OR 16
MILES NORTHEAST OF BIG SPRING...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE TO
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VINCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TEXAS.

LAT...LON 3232 10125 3242 10137 3265 10134 3241 10103
TIME...MOT...LOC 2335Z 212DEG 14KT 3241 10125 

HAIL...1.25IN
WIND...60MPH
 
$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:50 PM CDT, 13 minutes earlier.

Area forecast discussion, May 23, 5:50 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
550 PM CDT MON MAY 23 2016

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Dryline near a Lamesa...Midland...Ft.Stockton line is currently
generating widely scattered strong to severe thunderstorms in
the eastern Permian Basin, east of the terminals. The dryline is
forecast to move west this evening and overnight to the west
Texas, eastern New Mexico border. Thunderstorms are expected
to remain east of the terminals this evening and overnight with
MVFR ceilings developing at KMAF at 09Z thru 14z Tuesday with
tempo MVFR ceilings at KHOB in the 09z to 12z Tuesday timeframe.
Otherwise, VFR conditions are expected the next 24 hours.
Generally south to southeast winds of 10 to 15 mph are expected
overnight switching to southwest to west at 10 to 20 mph and
gusty by mid to late Tuesday morning.

12

&&

.PREV DISCUSSION... /issued 234 PM CDT MON MAY 23 2016/

DISCUSSION...

Tornado Watch #199 until 24/03Z is included.

Severe thunderstorms will be possible this afternoon and evening
roughly along and east of a Seminole to Fort Stockton line.  Large
hail, damaging winds, heavy rainfall and localized flash flooding
will be possible with these storms, as will a tornado or two.

An upper trough will dig over the western ConUS today, deepen to
encompass most of the West Coast by Wednesday, then move slowly
eastward and over the region Thursday into Friday.  A dryline will
take up semi permanent residence over the forecast area through the
week under the resultant southwest flow aloft over the region,
mixing eastward during the day and retreating westward overnight.
Expect the dryline to set up in a similar location to yesterday with
convection initiating during max heating over the Stockton Plateau
in an area of enhanced low level convergence.  Subsequent storms are
also expected to form further northward into the evening.  It does
not appear that areal thunderstorm coverage will be extensive, due
in part to no discernible mid level shortwave trough in Water Vapor
Imagery, but whatever storms develop will likely become severe.
This will be due to strong heating aiding SBCape rising to 3000 to
4000 J/Kg, steep mid level lapse rates of 7 to 8 C/Km and the exit
region of a 110kt h25 jet nosing into the region.  0 to 6 Km Bulk
Shear Vectors will also be on the order of 30 to 40kt which portends
organized convection.  Storms will last into the evening as a h85
low level jet increase over the Permian Basin, but should be winding
down by 24/03Z, or moving east of the forecast area on the low level
jet.  There is an outside chance convection could redevelop late
tonight on the dryline so will leave at least a slight chance of
thunderstorms overnight.  Even though storms would be elevated,
anything that develops could be strong to severe with heavy
rainfall and localized flash flooding.

Tuesday through Thursday, the dryline will likely push to the
eastern fringe of the forecast area each day so will continue to
carry a slight chance of thunderstorms these areas.  Slight
adjustments will likely have to be made as we get closer to each of
those time frames, but severe storms could be possible each
afternoon/evening.  On Friday the base of the upper trough will
translate eastward with most thunderstorms perhaps east of the area
depending on how early the trough moves overhead.  There will not be
much of a respite from this active pattern since another upper
trough is progged to take shape over the western ConUS this weekend.

Temperatures will be above normal areawide through the week.  Dry
and hot conditions will prevail to the west of the dryline with
critical fire weather conditions affecting the western half of the
forecast area, but particularly the Guadalupe Mountains and
southeast New Mexico Plains.  Please see the Fire Weather Discussion
below for further details.

FIRE WEATHER...

Critical fire weather conditions are expected to continue through
this evening across the Guadalupe Mountains where a Red Flag Warning
is in effect.  Afternoon RH values are expected to bottom out around
6 to 10 percent, with southwesterly 20 foot winds of 20 to 30 mph
with some higher gusts, especially across the higher elevations and
ridgetops. With gusty winds developing at lower elevations, some
brief localized critical fire weather conditions are possible across
the southeast New Mexico Plains through early this evening. A brief
reprieve is expected tonight with conditions improving with the loss
of daytime heating and slightly weaker winds, however given the
dryline will remain to the east, poor nocturnal recovery is
anticipated.

On Tuesday, the dryline will push further to the east across the
eastern Permian Basin and Lower Trans Pecos, with increasing dry air
to the west. The stronger winds that had been previously been
confined mainly to the higher terrain of the Guadalupe Mountains
will spread eastward across the southeast New Mexico Plains during
the afternoon, resulting in critical fire weather conditions as
minimum RH values fall to 5 to 8 percent. The Fire Weather Watch
that was in effect for this area has been upgraded to a Red Flag
Warning for Tuesday afternoon through Tuesday evening.  Similar
conditions may develop again on Wednesday, thus a future Fire
Weather Watch may be needed for the Wednesday afternoon/Wednesday
evening time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     72  93  71  92 /  30  20  20  10
Carlsbad                       59  96  60  98 /   0   0   0   0
Dryden                         74  96  75  95 /  30  10  10  10
Fort Stockton                  66  94  66  94 /  20  10   0  10
Guadalupe Pass                 60  87  58  84 /   0   0   0   0
Hobbs                          61  92  61  93 /  10   0   0   0
Marfa                          50  85  53  87 /  10   0   0   0
Midland Intl Airport           74  97  71  97 /  20  10  10  10
Odessa                         73  95  70  97 /  20  10  10   0
Wink                           69  98  63  98 /  20  10   0   0

&&

.MAF Watches/Warnings/Advisories...
NM...Red Flag Warning until 9 PM MDT this evening for Guadalupe
     Mountains.

     Red Flag Warning from noon to 9 PM MDT Tuesday for Guadalupe
     Mountains-Southeast Plains.

TX...Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
     Guadalupe Mountains.

     Red Flag Warning from 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM
     MDT/ Tuesday for Guadalupe Mountains.

&&

99/99/12
Hazardous weather outlook, May 23, 2:50 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CDT MON MAY 23 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-242000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
250 PM CDT MON MAY 23 2016 /150 PM MDT MON MAY 23 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
MAINLY ALONG AND EAST OF A LAMESA TO FORT STOCKTON TO BIG BEND
LINE. SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING VERY
LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY
RAIN...AND A TORNADO OR TWO WILL BE POSSIBLE.

CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING ACROSS
THE GUADALUPE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE OVER THE
ROLLING PLAINS TUESDAY AFTERNOON AND EVENING. SEVERE STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...BRIEF HEAVY
RAIN...AND LIGHTNING. A TORNADO OR TWO CANNOT BE RULED OUT.

CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE TUESDAY
AFTERNOON ACROSS THE GUADALUPE MOUNTAINS AS WELL AS THE SOUTHEAST
NEW MEXICO PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING FOR AREAS ALONG AND EAST OF A HOBBS TO FORT STOCKTON TO
BIG BEND LINE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 23, 4:33 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
433 PM CDT MON MAY 23 2016

TXZ075-082-232215-
TERRELL TX-PECOS TX-
433 PM CDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND NORTH
CENTRAL TERRELL COUNTIES UNTIL 515 PM CDT...

AT 433 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25
MILES SOUTH OF BAKERSFIELD...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL PECOS
AND NORTH CENTRAL TERRELL COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
TEXAS.

LAT...LON 3041 10257 3067 10256 3080 10199 3034 10194
TIME...MOT...LOC 2133Z 266DEG 25KT 3055 10244

82
Special weather statement, May 23, 4:57 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
457 PM CDT MON MAY 23 2016

TXZ062-063-232230-
GLASSCOCK TX-MIDLAND TX-
457 PM CDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MIDLAND AND CENTRAL
GLASSCOCK COUNTIES UNTIL 530 PM CDT...

AT 457 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF BIGBY CORNER...OR 16 MILES WEST OF GARDEN CITY...
MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY AND BIGBY CORNER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TEXAS.

LAT...LON 3168 10183 3183 10191 3208 10152 3176 10131
TIME...MOT...LOC 2157Z 243DEG 32KT 3180 10176

10
Local storm report, May 23, 5:10 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             21 NNE SANDERSON        30.42N 102.26W
05/23/2016  E1.00 INCH       TERRELL            TX   TRAINED SPOTTER

&&

CMR
Local storm report, May 23, 5:13 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             21 NNE SANDERSON        30.42N 102.26W
05/23/2016  E2.75 INCH       TERRELL            TX   TRAINED SPOTTER

            A FEW BASEBALL SIZE HAIL REPORTS

&&

CMR
Special weather statement, May 23, 5:22 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
522 PM CDT MON MAY 23 2016

TXZ051-052-062-063-232300-
GLASSCOCK TX-HOWARD TX-MARTIN TX-MIDLAND TX-
522 PM CDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD...
NORTHEASTERN MIDLAND...SOUTHEASTERN MARTIN AND NORTHWESTERN GLASSCOCK
COUNTIES UNTIL 600 PM CDT...

AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF LOMAX...OR 10 MILES SOUTHEAST OF STANTON...MOVING
NORTH AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STANTON...LOMAX AND STANTON MUNICIPAL AIPORT.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 155 AND 173.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TEXAS.

LAT...LON 3192 10159 3192 10180 3233 10185 3233 10153
TIME...MOT...LOC 2221Z 180DEG 28KT 3200 10170

10
Special weather statement, May 23, 5:47 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
547 PM CDT MON MAY 23 2016

TXZ052-232330-
HOWARD TX-
547 PM CDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWARD COUNTY UNTIL 630
PM CDT...

AT 546 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ELBOW...OR 8 MILES SOUTHWEST OF BIG SPRING...MOVING NORTHEAST AT 25
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BIG SPRING...COAHOMA...SOUTH HAVEN...MIDWAY IN HOWARD COUNTY...SAND
SPRINGS...LOMAX...BIG SPRING COUNTRY CLUB...ELBOW...SOUTH HAVEN|2...BIG
SPRING MCMAHON-WRINKLE AIRPARK...FAIRVIEW IN MITCHELL COUNTY AND
FORSAN.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 169 AND 193.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TEXAS.

LAT...LON 3209 10134 3209 10166 3243 10150 3230 10120
TIME...MOT...LOC 2246Z 209DEG 20KT 3213 10153

10

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:01 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin44 min
May 22, 7:14 PM CDTTornado WarningMAFGlasscock, Howard31 min
May 22, 7:36 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin54 min
May 22, 7:41 PM CDTTornado Warning Tornado observedMAFGlasscock, Howard34 min
May 22, 8:13 PM CDTTornado WarningMAFGlasscock32 min
May 22, 8:42 PM CDTTornado WarningMAFGlasscock33 min
May 22, 8:50 PM CDTFlash Flood WarningMAFGlasscock, Howard4 hr
May 22, 9:10 PM CDTTornado Warning Tornado observedMAFGlasscock35 min
May 22, 9:14 PM CDTSpecial Weather StatementMAFGlasscock46 min
May 22, 9:20 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Midland55 min
May 22, 9:41 PM CDTTornado WarningMAFGlasscock34 min
May 22, 10:10 PM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan50 min
May 22, 10:56 PM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan49 min
May 22, 11:46 PM CDTSpecial Weather StatementMAFReagan59 min
May 23, 4:00 AM CDTFire Weather WatchMAF10 hr
May 23, 4:00 AM CDTRed Flag WarningMAF18 hr
May 23, 2:10 PM CDTRed Flag WarningMAF32 hr
May 23, 2:40 PM CDTSpecial Weather StatementMAFPecos50 min
May 23, 3:01 PM CDTSevere Thunderstorm WarningMAFPecos59 min
May 23, 3:21 PM CDTSpecial Weather StatementMAFUpton39 min
May 23, 3:27 PM CDTSpecial Weather StatementMAFPecos48 min
May 23, 3:33 PM CDTSevere Thunderstorm WarningMAFPecos57 min
May 23, 3:52 PM CDTSpecial Weather StatementMAFPecos38 min
May 23, 4:09 PM CDTSevere Thunderstorm WarningMAFCrane, Reagan, Upton66 min
May 23, 4:33 PM CDTSpecial Weather StatementMAFTerrell42 min
May 23, 4:37 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell68 min
May 23, 4:57 PM CDTSpecial Weather StatementMAFGlasscock33 min
May 23, 5:22 PM CDTSpecial Weather StatementMAFHoward38 min
May 23, 5:30 PM CDTSevere Thunderstorm WarningMAFTerrell45 min
May 23, 5:47 PM CDTSpecial Weather StatementMAFHoward43 min
May 23, 5:58 PM CDTTornado WarningMAFTerrell32 min
May 23, 6:14 PM CDTSevere Thunderstorm WarningMAFTerrell61 min
May 23, 6:21 PM CDTSpecial Weather StatementMAFMartin24 min
May 23, 6:42 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson63 min
May 23, 6:55 PM CDTSpecial Weather StatementMAFHoward50 min
May 23, 6:56 PM CDTAreal Flood WarningMAFTerrell3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.